ISSN 2394-5125
 

Research Article 


Metformin-induced Severe Enteropathy: A Case report

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin.

Abstract
We highlighted a case of an elderly man with uncontrolled diabetes experienced unbearable chronic diarrhoea for 18 months with the extent of wearing diapers daily. He was having numerous investigation to exclude causes such as malignancy and other red flags chronic diarrhoea causes. His abdominal x-ray portrays extensive abnormal gas pattern at small and large bowel but no dilatation yet other examination tests were inconclusive. His symptoms gradually resolved and achieve full recovery after discontinued Metformin. Even though, metformin was widely use, the most common cause of chronic diarrhoea among diabetic patient is still metformin until proven otherwise. Hence, the necessary precaution should be practice as extent of reaction of metformin adverse drug reaction (ADR) to gastrointestinal tract vary commonly mild to moderate and rarely severe reaction. The delay of suspicion of metformin-induced enteropathy was significantly impaired his social life, burden with unnecessary invasive investigation and hinder the management of diabetes to achieve good glycaemic control. This case emphasizes on the crucial aspect of assessing drug history and attempt drug free-interval if suspicion of adverse drug reaction.

Key words: chronic diarrhoea, Metformin adverse drug reaction, Metformin-induced enteropathy


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Dr. Mohd Shahril Iman
Articles by Dr. Mohammad Che Man
Articles by Dr. Nurul Hassanah Muslim
Articles by Dr. Shahidah Che Alhadi Dr. Salman Amiruddin
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. Metformin-induced Severe Enteropathy: A Case report. JCR. 2021; 8(2): 454-456. doi:10.31838/jcr.08.02.50


Web Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. Metformin-induced Severe Enteropathy: A Case report. http://www.jcreview.com/?mno=73237 [Access: May 30, 2021]. doi:10.31838/jcr.08.02.50


AMA (American Medical Association) Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. Metformin-induced Severe Enteropathy: A Case report. JCR. 2021; 8(2): 454-456. doi:10.31838/jcr.08.02.50



Vancouver/ICMJE Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. Metformin-induced Severe Enteropathy: A Case report. JCR. (2021), [cited May 30, 2021]; 8(2): 454-456. doi:10.31838/jcr.08.02.50



Harvard Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin (2021) Metformin-induced Severe Enteropathy: A Case report. JCR, 8 (2), 454-456. doi:10.31838/jcr.08.02.50



Turabian Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. 2021. Metformin-induced Severe Enteropathy: A Case report. Journal of Critical Reviews, 8 (2), 454-456. doi:10.31838/jcr.08.02.50



Chicago Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. "Metformin-induced Severe Enteropathy: A Case report." Journal of Critical Reviews 8 (2021), 454-456. doi:10.31838/jcr.08.02.50



MLA (The Modern Language Association) Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin. "Metformin-induced Severe Enteropathy: A Case report." Journal of Critical Reviews 8.2 (2021), 454-456. Print. doi:10.31838/jcr.08.02.50



APA (American Psychological Association) Style

Dr. Mohd Shahril Iman, Dr. Mohammad Che Man, Dr. Nurul Hassanah Muslim, Dr. Shahidah Che Alhadi Dr. Salman Amiruddin (2021) Metformin-induced Severe Enteropathy: A Case report. Journal of Critical Reviews, 8 (2), 454-456. doi:10.31838/jcr.08.02.50